Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Truvada and nervousness/anxiety

(1/2) > >>

Dave32839:
When I first started on HART, I had real problems with Atripla and then Norvir so my doctor switched me to Truvada and Isentress and I've been better comparatively.

However I'm still really off when it comes to my nerves and emotions.  I wake up each morning with my hands and legs trembling and a sensation of impending doom. Add a little real life stress to the mix and I'm a mental basket case. The trebling last until around 3 each day then mellows to a general "hum" throughout my body.  My doc doesn't want to admit that it might be a side effect of the meds and has called my condition an anxiety disorder.  I've been on SSRIs and xannax and stopped taking them after a few months as they were no help.  I'm really needing some confirmation that it might be the Truvada.  Anyone else have an "Anxiety Disorder" that started, "coincidentally"  with beginning a Truvada/Isentress regimen...? 

Any advice or simple "me too" would be greatly appreciated.

Thanks!

newt:
Anxiety, etc is an uncommon side effect of Truvada (5% or people or less) 

- matt

WillyWump:
I never experienced this when I was on Truvada. It sounds pretty distressing. I would ask your doctor to switch you to something else.

-Will

Ann:
Hi Dave, welcome to the forums.

It would be unusual for the Truvada to be causing your problems - it's more likely the Isentress. Some people have insomnia and/or mood problems with Isentress, many more than have problems like you're attributing to Truvada.

When you say you had problems with Norvir, what were they? Norvir is only used these days as a booster for another PI, such as Reyataz or Prezista, plus Truvada. The most common side-effect of Norvir is diarrhea and/or nausea. Was that the problem?

You've likely been on Truvada the whole time (it's a component of Atripla) and if you weren't having nervousness/anxiety while on the combo that included Norvir, then that means Truvada isn't the likely culprit.

Could you get back to us with a little more detail regarding what the second combo was and why, exactly, you couldn't tolerate it?

Ann

Dave32839:
Thank you Ann,

It's difficult to say when the anxiety started exactly, it's been years.  I was diagnosed when I had Initial Onset Syndrome and my doctor said it would be best to start Meds immediately, so the stresses of suddenly finding myself Poz kinda clouds the timeline. That and life ain't easy.   I started on Truvada -Reyataz -Norvir combo and it gave me diarrhea.  I switched to Atripla which really messed with my mind so I went back to Truvada but with Isentress.  Sleep is a big issue. I haven't slept through the night in years. And sadly there isn't a sleep aid that I can take without being angry, crying or vomiting the next day. I'm contemplating switching to Complera but after the sleep aids made me angry I fear it will too. At this point I'd trade diarrhea for a good nights sleep and a sense of peace any day.

Thanks again!

Navigation

[0] Message Index

[#] Next page

Go to full version